Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Intersection properties of balls and subspaces in Banach spaces


Author: Ȧsvald Lima
Journal: Trans. Amer. Math. Soc. 227 (1977), 1-62
MSC: Primary 46B05
MathSciNet review: 0430747
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study intersection properties of balls in Banach spaces using a new technique. With this technique we give new and simple proofs of some results of Lindenstrauss and others, characterizing Banach spaces with $ {L_1}(\mu )$ dual spaces by intersection properties of balls, and we solve some open problems in the isometric theory of Banach spaces. We also give new proofs of some results of Alfsen and Effros characterizing M-ideals by intersection properties of balls, and we improve some of their results. In the last section we apply these results on function algebras, G-spaces and order unit spaces and we give new and simple proofs for some representation theorems for those Banach spaces with $ {L_1}(\mu )$ dual spaces whose unit ball contains extreme points.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46B05

Retrieve articles in all journals with MSC: 46B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1977-0430747-4
PII: S 0002-9947(1977)0430747-4
Article copyright: © Copyright 1977 American Mathematical Society